Alert archive / Mississippi / Flash Flood Warnings in 2003

Flash Flood Warning 16, NWS Memphis, TN

May 5, 2003Prentiss County, Union County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 5, 2003, 11:35 PM CDT for Prentiss County, Union County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2003, 11:35 PM CDT (04:35 UTC)
Expired
May 6, 2003, 1:30 AM CDT
In force
115 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Prentiss County, MS, Union County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 060437
FFWMEM
MSC117-145-060630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT MON MAY 5 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI
  UNION COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 130 AM CDT.

* AT 1133 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN HAS 
FALLEN ACROSS THE WARNED COUNTIES IN THE LAST FEW HOURS. RAIN 
AMOUNTS UP TO TWO INCHES HAVE ALREADY FALLEN IN SOME SPOTS. 
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS PRENTISS 
AND UNION COUNTIES THROUGH 130 AM. ADDITIONAL HEAVY RAIN WILL LIKELY 
LEAD TO FLASH FLOODING.

* CITIES AFFECTED THROUGH 130 AM CDT INCLUDE...
  WHEELER...THRASHERS...PINEDALE...NEW ALBANY...KEOWNVILLE...ETTA...
  BURTON...BOONEVILLE

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3456 8927 3438 8922 3439 8900 3447 8871
          3450 8836 3476 8832 3464 8877

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 5, 9:05 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 5, 9:05 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CDT MON MAY 5 2003

SEVERE WEATHER HAS FINALLY SLOWED DOWN SOME. STRONGEST STORMS ARE
NOW MAINLY OVER THE SOUTHERN PART OF THE FORECAST AREA. TORNADO
WATCHES 255 AND 256 HAVE BEEN REPLACED WITH TORNADO WATCH 260. WILL
UPDATE ZONES TO INDICATE CHANGE IN WATCH AND WILL LIKELY TRIM POPS
IN OTHER AREAS AS IT APPEARS RAIN HAS ENDED FOR A WHILE.

.MEG...NONE
Hazardous weather outlook, May 5, 8:20 PM CDT, 3 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-061000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT MON MAY 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MUCH OF NORTH
MISSISSIPPI AND SOUTHERN SECTIONS OF EAST ARKANSAS. THE MODERATE RISK
AREA IS GENERALLY SOUTH OF A LINE FROM HELENA TO IUKA. THERE IS A
SLIGHT RISK OF SEVERE WEATHER OVER THE REST OF THE MIDSOUTH. WARM
HUMID AND UNSTABLE AIR AHEAD OF A SLOW MOVING COLD FRONT TO THE WEST
WILL CONTINUE TO CAUSE PERIODS OF THUNDERSTORMS OVER THE MID SOUTH.
SOME STORMS WILL BE SEVERE TONIGHT. SOME TORNADOES ARE POSSIBLE.
LARGE HAIL AND DAMAGING WINDS WILL ALSO BE LIKELY OVER THE ENTIRE
MIDSOUTH.

.DAYS TWO THROUGH SEVEN...

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL TUESDAY AND TUESDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REST OF THE MID SOUTH
TUESDAY AND TUESDAY NIGHT. THE COLD FRONT WILL REMAIN TO THE WEST
TUESDAY AND MOVE INTO THE MID SOUTH WEDNESDAY THEN RETREAT BACK TO
THE NORTH THURSDAY. WARM HUMID AND UNSTABLE AIR WILL CONTINUE TO
COVER THE MID SOUTH AND CAUSE PERIODS OF THUNDERSTORMS WITH SOME
STORMS POSSIBLY SEVERE THROUGH DAY SEVEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY THROUGH TUESDAY AND MAY BE
POSSIBLE FOR THE REMAINDER OF THIS WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, May 5, 5:39 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT MON MAY 05 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    NEEDHAM                   AR   0.75 INCH HAIL
05/04/03   CRAIGHEAD                      COUNTY ROAD 913 AND HWY
                                          18. REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0726 PM    LEACHVILLE                AR   TORNADO
05/04/03   MISSISSIPPI                    SOUTH OF LEACHVILLE ON
                                          THE CRAIGHEAD
                                          -MISSISSIPPI COUNTY LINE
                                          WITH DEBRIS MOVING TOWARD
                                          MANILA. REPORTED BY THE
                                          DISTRICT COORDINATOR OF
                                          THE MISSOURI BOOTHEEL.

0729 PM    BAY                       AR   1.75 INCH HAIL
05/04/03   CRAIGHEAD                      REPORTED BY SPOTTER.

0730 PM    JONESBORO                 AR   1.75 INCH HAIL
05/04/03   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0732 PM    BROOKLAND                 AR   0.88 INCH HAIL
05/04/03   CRAIGHEAD                      REPORTED BY SPOTTER.

0743 PM    MANILA                    AR   TORNADO
05/04/03   MISSISSIPPI                    EXTENSIVE DAMAGE TO
                                          HOUSES ON NORTH SIDE OF
                                          TOWN. REPORTED BY
                                          ARKANSAS STATE PATROL.

0750 PM                              MO   TORNADO
05/04/03   DUNKLIN                        TORNADO ON THE GROUND AT
                                          HWY TT 2 MILES NORTH OF
                                          THE ARKANSAS STATE LINE.
                                          REPORTED BY DUNKLIN
                                          COUNTY EMA.

0752 PM    MANILA                    AR   TORNADO
05/04/03   MISSISSIPPI                    ROOF DAMAGE. MOBILE HOME
                                          OVERTURNED. REPORTED BY
                                          ARKANSAS STATE WARNING
                                          POINT.

0755 PM    SENATH                    MO   0.75 INCH HAIL
05/04/03   DUNKLIN                        FUNNEL SEEN ON NORTH EDGE
                                          OF BLYTHVILLE. REPORTED
                                          BY THE DISTRICT
                                          COORDINATOR OF THE
                                          MISSOURI BOOTHEEL.

0803 PM    KENNETT                   MO   1.75 INCH HAIL
05/04/03   DUNKLIN                        REPORTED BY SPOTTER.

0856 PM    TIPTONVILLE               TN   WIND DAMAGE
05/04/03   LAKE                           SMALL TREE LIMBS DOWN.
                                          REPORTED BY SPOTTER.

0920 PM                              TN   TORNADO
05/04/03   DYER                           DAMAGE COUNTYWIDE.
                                          SEVERAL TREES DOWN AND
                                          MOBILE HOMES OVERTURNED.
                                          REPORTED BY DYER COUNTY
                                          SHERIFFS OFFICE.

0920 PM    NEWBERN                   TN   0.88 INCH HAIL
05/04/03   DYER                           REPORTED BY SPOTTER.

0925 PM    MARTIN                    TN   0.88 INCH HAIL
05/04/03   WEAKLEY                        REPORTED BY SPOTTER.

0925 PM    NEWBERN                   TN   TORNADO
05/04/03   DYER                           TREES AND POWERLINES
                                          DOWN. ROOFS BLOWN OFF
                                          HOMES. DAMAGE TO A
                                          CEMETARY. 72 MPH WINDS.
                                          REPORTED BY SPOTTER.

0930 PM    FINLEY                    TN   TORNADO
05/04/03   DYER                           DAMAGE TO HOMES THROUGOUT
                                          THE COMMUMITY. REPORTED
                                          BY THE PUBLIC.

0948 PM    DRESDEN                   TN   WIND DAMAGE
05/04/03   WEAKLEY                        TREES DOWN. CAR MOVED BY
                                          THE WIND. LARGE TVI
                                          TOWERS DOWN. POSSIBLE
                                          FUNNEL CLOUD SIGHTED.
                                          REPORTED BY SPOTTER.

1000 PM    KEISER                    AR   WIND DAMAGE
05/04/03   MISSISSIPPI                    HOMES DAMAGED. REPORTED
                                          BY BLYTHEVILLE POLICE.

1040 PM    COVINGTON                 TN   0.75 INCH HAIL
05/04/03   TIPTON                         REPORTED BY SPOTTER.

1040 PM    COVINGTON                 TN   60 MPH WIND GUST
05/04/03   TIPTON                         REPORTED BY SPOTTER.

1040 PM    YORKVILLE                 TN   TORNADO
05/04/03   GIBSON                         SOUTH YORKVILLE AND HWY
                                          105. REPORTED BY GIBSON
                                          COUNTY EMA.

1050 PM                              TN   1.75 INCH HAIL
05/04/03   TIPTON                         REPORTED BY TIPTON COUNTY
                                          EMA.

1050 PM                              TN   WIND DAMAGE
05/04/03   TIPTON                         POWERLINES DOWN AND HIGH
                                          WINDS COUNTYWIDE.
                                          REPORTED BY TIPTON COUNTY
                                          EMA.

1058 PM    COVINGTON                 TN   TORNADO
05/04/03   TIPTON                         CONFIRMED TORNADO ON THE
                                          GROUND AT PRYOR ROAD.
                                          REPORTED BY SPOTTER.

1100 PM    GARLAND                   TN   0.75 INCH HAIL
05/04/03   TIPTON                         REPORTED BY SPOTTER.

1100 PM    DYERSBURG                 TN   TORNADO
05/04/03   DYER                           10 INJURIES AND
                                          DAMAGE. REPORTED BY
                                          DYERSBURG POLICE.

1110 PM    PARIS                     TN   TORNADO
05/04/03   HENRY                          CONFIRMED TORNADO AT
                                          PARIS LANDING. REPORTED
                                          BY SPOTTER.

1112 PM    DRESDEN                   TN   0.75 INCH HAIL
05/04/03   WEAKLEY                        REPORTED BY DRESDEN
                                          POLICE.

1115 PM    LATHAM                    TN   WIND DAMAGE
05/04/03   WEAKLEY                        TREES DOWN. REPORTED BY
                                          SPOTTER.

1115 PM    COVINGTON                 TN   WIND DAMAGE
05/04/03   TIPTON                         SECOND FLOOR OF AIRPORT
                                          TERMINAL BLOWN AWAY. FOUR
                                          HANGERS HEAVILY DAMAGED.
                                          REPORTED BY TIPTON COUNTY
                                          EMA.

1120 PM    GLEASON                   TN   WIND DAMAGE
05/04/03   WEAKLEY                        TREES AND POWERLINES
                                          DOWN. REPORTED BY HAM
                                          RADIO OPERATOR.

1123 PM    JACKSON                   TN   TORNADO
05/04/03   MADISON                        CONFIRMED TORNADO AT
                                          PARKWAY AND HOLLYWOOD IN
                                          THE CITY. REPORTED BY THE
                                          FIRE DEPARTMENT.

1125 PM    BROWNSVILLE               TN   0.75 INCH HAIL
05/04/03   HAYWOOD                        WEST SIDE OF CITY.
                                          REPORTED BY SPOTTER.

1130 PM    PALMERSVILLE              TN   0.75 INCH HAIL
05/04/03   WEAKLEY                        REPORTED BY HAM RADIO
                                          OPERATOR.

1130 PM    PALMERSVILLE              TN   WIND DAMAGE
05/04/03   WEAKLEY                        TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

1130 PM    PARIS                     TN   WIND DAMAGE
05/04/03   HENRY                          ROOFS BLOWN OFF HOMES AND
                                          BUSINESSES. REPORTED BY
                                          HENRY COUNTY EMA.

1137 PM    JACKSON                   TN   TORNADO
05/04/03   MADISON                        CONFIRMED TORNADO AT I40
                                          AND HOLLYWOOD IN THE
                                          CITY. REPORTED BY MADISON
                                          COUNTY EMA.

1140 PM    JACKSON                   TN   TORNADO
05/04/03   MADISON                        TORNADO IN DOWNTOWN
                                          JACKSON. REPORTED BY
                                          MADISON COUNTY EMA.

1140 PM    4NE BROWNSVILLE           TN   WIND DAMAGE
05/04/03   HAYWOOD                        LARGE TREES AND
                                          POWERLINES DOWN AT I40
                                          EXIT 66. REPORTED BY
                                          SPOTTER.

1140 PM    JACKSON                   TN   TORNADO
05/04/03   MADISON                        ROOF DAMAGE TO PROCTOR
                                          AND GAMBLE FACTORY ON
                                          EAST SIDE OF CITY.
                                          VEHICLES NEARBY DAMAGED.
                                          REPORTED BY SPOTTER.

1140 PM    JACKSON                   TN   TORNADO
05/04/03   MADISON                        *** 1 DEAD ***
                                          ONE FATALITY CONFIRMED IN
                                          A SUBDIVISION THAT
                                          SUFFERED UNBELIEVABLE
                                          DAMAGE. REPORTED BY
                                          MADISON COUNTY EMA.

1140 PM    JACKSON                   TN   TORNADO
05/04/03   MADISON                        SEVERAL INJURIES IN
                                          DOWNTOWN AREA. EOC
                                          DAMAGED FROM A DIRECT
                                          HIT. ALTERNATE EOC IN
                                          OPERATION. COMMUNICATIONS
                                          SYSTEM OUT. POST OFFICE
                                          FEDERAL COURT HOUSE AND
                                          BANKS DAMAGED.

1154 PM    BROWNSVILLE               TN   WIND DAMAGE
05/04/03   HAYWOOD                        TREES AND POWERLINES DOWN
                                          IN RIVER HILL AREA.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

1159 PM    4N HENDERSON              TN   WIND DAMAGE
05/04/03   CHESTER                        TREES DOWN ON HWY 200.
                                          REPORTED BY CHESTER
                                          COUNTY EMA.

1200 AM    LEXINGTON                 TN   WIND DAMAGE
05/05/03   HENDERSON                      EXTENSIVE DAMAGE TO TWO
                                          FACTORIES AND TREES DOWN.
                                          REPORTED BY SPOTTER.

1200 AM    JACKSON                   TN   TORNADO
05/05/03   MADISON                        DAMAGE TO POLICE STATION
                                          ...FIRE STATION...JAIL
                                          AND SEVERAL HOMES.
                                          REPORTED BY MADISON
                                          COUNTY EMA.

1200 AM    ATWOOD                    TN   TORNADO
05/05/03   CARROLL                        HOME DESTOYED AND SEVERAL
                                          HOMES DAMAGED. TREES
                                          DOWN. REPORTED BY CARROLL
                                          COUNTY EMA.

1200 AM    JACKSON                   TN   TORNADO
05/05/03   MADISON                        *** 4 DEAD ***
                                          FOUR FATALITIES
                                          CONFIRMED. 911 CENTER
                                          GONE. PROCTOR AND GAMBLE
                                          FACORY GONE. MAJORITY OF
                                          DOWNTOWN BUILDINGS BADLY
                                          DAMAGED. REPORTED BY
                                          MADISON COUNTY 911.

1201 AM    6W LEXINGTON              TN   1.75 INCH HAIL
05/05/03   HENDERSON                      ON HWY 412. REPORTED BY
                                          HENDERSON COUNTY EMA.

1230 AM    PINSON                    TN   WIND DAMAGE
05/05/03   MADISON                        TREES DOWN. REPORTED BY
                                          SPOTTER.

0200 AM    JACKSON                   TN   FLOODING
05/05/03   MADISON                        AT THE HWY 45 BYPASS AND
                                          SOUTH HIGHLAND. REPORTED
                                          BY SPOTTER.

0240 AM    GOODWIN                   AR   1.75 INCH HAIL
05/05/03   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0240 AM    PALESTINE                 AR   1.75 INCH HAIL
05/05/03   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0240 AM    WHEATLEY                  AR   1.75 INCH HAIL
05/05/03   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0245 AM    WHEATLEY                  AR   1.75 INCH HAIL
05/05/03   ST. FRANCIS                    REPORTED BY THE BRINKLEY
                                          POLICE.

0412 AM    LEWISBURG                 MS   0.75 INCH HAIL
05/05/03   DESOTO                         HWY 304 EAST OF
                                          LEWISBURG. REPORTED BY
                                          SPOTTER.

0435 AM    MOUNT PLEASANT            MS   TORNADO
05/05/03   MARSHALL                       HOMES DAMAGED IN CLEAR
                                          CREEK. 4 TO 5 FOOT
                                          DIAMETER TREE DOWN.
                                          REPORTED BY FIRE
                                          DEPARTMENT.

0653 AM    STAR LANDING              MS   1.25 INCH HAIL
05/05/03   DESOTO                         REPORTED BY DESOTO COUNTY
                                          EMA.

0755 AM    LAMAR                     MS   TORNADO
05/05/03   BENTON                         REPORTED BY BENTON COUNTY
                                          SHERIFFS OFFICE.

0802 AM    SAULSBURY                 TN   1.50 INCH HAIL
05/05/03   HARDEMAN                       REPORTED BY HARDEMAN
                                          COUNTY EMA.

0815 AM    WALNUT                    MS   TORNADO
05/05/03   TIPPAH                         REPORTED BY SPOTTER.

0840 AM    DECATURVILLE              TN   0.75 INCH HAIL
05/05/03   DECATUR                        REPORTED BY DECATUR
                                          COUNTY SHERIFFS OFFICE.

0855 AM    1NE CORINTH               MS   TORNADO
05/05/03   ALCORN                         REPORTED BY ALCORN COUNTY
                                          911.

0905 AM    GUYS                      TN   TORNADO
05/05/03   MCNAIRY                        REPORTED BY MCNAIRY
                                          COUNTY EMA.

0957 AM    2NW SAVANNAH              TN   TORNADO
05/05/03   HARDIN                         REPORTED BY MCNAIRY
                                          COUNTY SHERIFFS OFFICE.

1005 AM    1E SWIFT                  TN   WIND DAMAGE
05/05/03   HARDIN                         TREES DOWN. REPORTED BY
                                          HARDIN COUNTY 911.

0124 PM    1S COVINGTON              TN   0.88 INCH HAIL
05/05/03   TIPTON

0126 PM    1W HUMBOLDT               TN   TORNADO
05/05/03   GIBSON                         REPORTED BY GIBSON COUNTY
                                          EMA.

0155 PM    COVINGTON                 TN   WIND DAMAGE
05/05/03   TIPTON                         TRACTOR TRAILOR
                                          OVERTURNED. REPORTED BY
                                          SPOTTER.

0205 PM    MILAN                     TN   0.75 INCH HAIL
05/05/03   GIBSON                         REPORTED BY GIBSON COUNTY
                                          SHERIFFS OFFICE.

0205 PM    CEDAR GROVE               TN   1.50 INCH HAIL
05/05/03   HENDERSON                      REPORTED BY HENDERSON
                                          COUNTY EMA.

0205 PM    4N COVINGTON              TN   0.88 INCH HAIL
05/05/03   TIPTON                         REPORTED BY SPOTTER.

0210 PM    1S TRENTON                TN   1.75 INCH HAIL
05/05/03   GIBSON                         REPORTED BY GIBSON COUNTY
                                          EMA.

0229 PM    PARIS                     TN   2.00 INCH HAIL
05/05/03   HENRY                          REPORTED BY SPOTTER.

0235 PM    2W BROWNSVILLE            TN   0.75 INCH HAIL
05/05/03   HAYWOOD                        REPORTED BY SPOTTER.

0235 PM    1E PARIS                  TN   1.75 INCH HAIL
05/05/03   HENRY                          REPORTED BY SPOTTER.

0249 PM    3NW LEIGHTON              TN   TORNADO
05/05/03   MADISON                        REPORTED BY SPOTTER.

0308 PM    JACKSON                   TN   0.88 INCH HAIL
05/05/03   MADISON                        REPORTED BY SPOTTER.

0317 PM    BEECH BLUFF               TN   1.00 INCH HAIL
05/05/03   MADISON                        REPORTED BY SPOTTER.

0340 PM    DYERSBURG                 TN   1.00 INCH HAIL
05/05/03   DYER                           REPORTED BY SPOTTER.

0342 PM    LEXINGTON                 TN   1.75 INCH HAIL
05/05/03   HENDERSON                      REPORTED BY SPOTTER.

0350 PM    3NE NEWBERN               TN   1.75 INCH HAIL
05/05/03   DYER                           REPORTED BY SPOTTER.

0350 PM    2N DYERSBURG              TN   2.00 INCH HAIL
05/05/03   DYER                           REPORTED BY SPOTTER.

0400 PM    1N NEWBERN                TN   1.25 INCH HAIL
05/05/03   DYER                           REPORTED BY SPOTTER.

0435 PM    CLOVERDALE                TN   1.50 INCH HAIL
05/05/03   OBION                          REPORTED BY SPOTTER.

0448 PM    TROY                      TN   1.25 INCH HAIL
05/05/03   OBION                          REPORTED BY SPOTTER.

0500 PM    1E SENATH                 MO   0.75 INCH HAIL
05/05/03   DUNKLIN                        REPORTED BY SPOTTER.

0505 PM    COTTON PLANT              MO   0.75 INCH HAIL
05/05/03   PEMISCOT                       REPORTED BY SPOTTER.

0509 PM    BROOKLAND                 AR   0.75 INCH HAIL
05/05/03   CRAIGHEAD                      REPORTED BY SPOTTER.

0513 PM    KENNETT                   MO   1.00 INCH HAIL
05/05/03   DUNKLIN                        REPORTED BY SPOTTER.

0520 PM    CLARKSDALE                MS   60 MPH WIND GUST
05/05/03   COAHOMA                        REPORTED BY SPOTTER.
Special weather statement, May 5, 6:00 PM CDT, 5 hours 35 minutes before
TNZ051-052345-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT MON MAY 5 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROCKETT COUNTY.

A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 31 MILES
WEST OF ALAMO AT 600 PM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN CROCKETT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 5, 6:40 PM CDT, 4 hours 55 minutes before
TNZ052-060030-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT MON MAY 5 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...NORTHERN MADISON COUNTY.

A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 18 MILES
NORTHWEST OF ADAIR AT 640 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:03 PM CDTSevere Thunderstorm WarningMEGCoahoma27 min
May 5, 7:06 PM CDTSevere Thunderstorm WarningMEGTallahatchie39 min
May 5, 7:17 PM CDTTornado WarningMEGPanola28 min
May 5, 7:23 PM CDTSevere Thunderstorm WarningMEGQuitman52 min
May 5, 7:26 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee64 min
May 5, 7:29 PM CDTTornado WarningMEGLafayette46 min
May 5, 7:34 PM CDTTornado WarningMEGTallahatchie26 min
May 5, 7:38 PM CDTSevere Thunderstorm WarningMEGYalobusha52 min
May 5, 7:41 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Coahoma, Lafayette, Monroe, Panola and 4 more3 hr
May 5, 7:49 PM CDTTornado WarningMEGYalobusha26 min
May 5, 7:57 PM CDTTornado WarningMEGTallahatchie33 min
May 5, 8:05 PM CDTTornado WarningMEGItawamba, Lee40 min
May 5, 8:12 PM CDTSevere Thunderstorm WarningMEGCalhoun48 min
May 5, 8:14 PM CDTFlash Flood WarningMEGItawamba, Lee3 hr
May 5, 8:16 PM CDTTornado WarningMEGYalobusha29 min
May 5, 8:33 PM CDTTornado WarningMEGCalhoun27 min
May 5, 8:50 PM CDTTornado WarningMEGTallahatchie55 min
May 5, 8:54 PM CDTTornado WarningMEGChickasaw51 min
May 5, 9:24 PM CDTTornado WarningMEGMonroe51 min
May 5, 9:38 PM CDTTornado WarningMEGYalobusha52 min
May 5, 9:42 PM CDTTornado WarningMEGTallahatchie48 min
May 5, 10:07 PM CDTTornado WarningMEGCalhoun, Lafayette38 min
May 5, 10:28 PM CDTSevere Thunderstorm WarningMEGPontotoc47 min
May 5, 10:40 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Coahoma, Itawamba, Lafayette, Lee and 6 more2 hr
May 5, 10:57 PM CDTTornado WarningMEGCalhoun, Chickasaw48 min
May 5, 11:07 PM CDTSevere Thunderstorm WarningMEGLee38 min
May 5, 11:23 PM CDTSevere Thunderstorm WarningMEGItawamba67 min
May 5, 11:27 PM CDTTornado WarningMEGMonroe48 min
May 6, 12:05 AM CDTSevere Thunderstorm WarningMEGPanola40 min
May 6, 12:23 AM CDTFlash Flood WarningMEGCoahoma, Panola, Quitman2 hr
May 6, 12:42 AM CDTSevere Thunderstorm WarningMEGLafayette48 min
May 6, 12:53 AM CDTSevere Thunderstorm WarningMEGQuitman, Tunica37 min
May 6, 12:56 AM CDTSevere Thunderstorm WarningMEGMarshall49 min
May 6, 1:03 AM CDTSevere Thunderstorm WarningMEGPanola27 min
May 6, 1:16 AM CDTTornado WarningMEGLafayette44 min
May 6, 1:18 AM CDTSevere Thunderstorm WarningMEGTate27 min
May 6, 1:41 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall34 min
May 6, 1:44 AM CDTTornado WarningMEGUnion46 min
May 6, 2:06 AM CDTSevere Thunderstorm WarningMEGTunica24 min
May 6, 2:24 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate51 min
May 6, 2:28 AM CDTSevere Thunderstorm WarningMEGPrentiss, Union47 min
May 6, 3:34 AM CDTFlash Flood WarningMEGBenton, DeSoto, Marshall, Tate116 min
May 6, 5:02 AM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tippah, Tishomingo118 min

Nearby

Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.